Nsg Pharm Practice Test #1

42 Questions | Total Attempts: 93

SettingsSettingsSettings
Healthcare Quizzes & Trivia

Questions and Answers
  • 1. 
    Discharge teaching for a client receiving a beta-agonist bronchodilator should emphasize reporting which side effect?
    • A. 

      Hypoglycemia

    • B. 

      Nonproductive cough

    • C. 

      Tachycardia

    • D. 

      Sedation 

  • 2. 
    A client with a history of asthma is short of breath and says, I feel like i'm having an asthmatic attack." What is the nurse's best action?
    • A. 

      Call a code

    • B. 

      Ask the client to describe the symptoms.

    • C. 

      Administer a beta2 adrenic agonist.

    • D. 

      Administer a long-acting glucocorticoid.

  • 3. 
    A client demonstrates understanding of flunisolide (AeroBid) by saying that he will do what?
    • A. 

      Take two puffs to treat an acute asthma attack.

    • B. 

      Rinse his mouth with water after each use.

    • C. 

      Immediately stop taking his oral prednisone when he starts using AeroBid.

    • D. 

      Not use his albuterol inhaler while he is taking AeroBid

  • 4. 
    The nurse is caring for a young child who has been prescribed an inhaler for control of her asthma. The child is having difficulty using the inhaler. What is the nurses best action?
    • A. 

      Tell the parent to hold the inhaler for the child.

    • B. 

      Ask the health care provider to switch to an oral medication.

    • C. 

      Tell the parent that young children should not use inhalers.

    • D. 

      Teach the child to use a spacer.

  • 5. 
    The healthcare provider orders ipratropium bromide (Atrovent), albuterol (Proventil), and beclomethasone (Vanceril) inhalers for a client. What is the nurses best action?
    • A. 

      Question the order; three inhalers should not be given at one time.

    • B. 

      Administer the albuterol first, wait five minutes and administer ipratropium bromide, followed by beclomethasone several minutes later.

    • C. 

      Administer each inhaler at thirty minute intervals.

    • D. 

      Administer beclomethasone first, wait two minutes, and administer ipratropium bromide, followed by the albuterol several minutes later.

  • 6. 
    Which instruction will the nurse include when teaching a client about the proper use of metered-dose inhalers?
    • A. 

      "After you inhale the medication once, repeat until you obtain relief."

    • B. 

      "Make sure that you puff out air repeatedly after you inhale the medication."

    • C. 

      "Hold your breath for 10 seconds if you can after you inhale the medication."

    • D. 

      "Hold the inhaler in your mouth, take a deep breath, and then compress the inhaler."

  • 7. 
    What is the most important thing to teach the client with a history of diabetes and asthma who has started on albuterol PRN?
    • A. 

      Take tylenol for headaches when taking albuterol.

    • B. 

      Monitor for orthostatic hypotension every 2 hours when taking albuterol.

    • C. 

      Monitor blood glucose levels every 4 hours when taking albuterol.

    • D. 

      An antianxiety agent may be prescribed to help with nervousness.

  • 8. 
    A client with COPD has an acute bronchospasam. The nurse knows that which is the best medication for this emergency situation?
    • A. 

      Zafirlukast (Accolate)

    • B. 

      Epinephrine (Adrenalin)

    • C. 

      Dexamethasone (Decadron)

    • D. 

      Oxtriphylline-theophyllinate (Choledyl)

  • 9. 
    What is the role of corticosteroids in the treatment of acute respiratory disorders?
    • A. 

      They decrease inflammation.

    • B. 

      They directly dilate the bronchi.

    • C. 

      They stimulate the immune system.

    • D. 

      They increase gas exchange in the alveoli.

  • 10. 
    After a nebulizer treatment with the beta agonist albuterol, the patient complains of feeling a little "shaky" with slight tremors of the hands. The patients HR is 98 BPM, increased from the pretreatment rate of 88 BPM the nurse knows this reaction is...
    • A. 

      Allergic reaction to the albuterol.

    • B. 

      Expected adverse effect.

    • C. 

      Indication that he has received an overdose of the medication.

    • D. 

      Idiosyncratic creation of the medications.

  • 11. 
    A patient who is taking a xanthine derivative for chronic bronchitis asks the nurse " i miss my morning coffee, I can't wait to go home and have some" what is the nurses best response.
    • A. 

       I know how you feel, i miss my coffee too.

    • B. 

      I can get some coffee for you, ill be right back.

    • C. 

      Its important not to take coffee or other caffeinated products with this medication as it may cause an increased HR as well as other problems.

    • D. 

      You've been on this medication for a few days, i can call your prescriber to ask whether you can have some coffee.

  • 12. 
    The nurse performs discharge teaching with a client who is prescribed the anticholinergic inhaler ipratropium bromide (Atrovent). Which statement by the client indicates to the nurse that teaching has been successful?
    • A. 

      "I will not drink grapefruit juice while taking this drug."

    • B. 

       "I may gain weight as a result of taking this medication."

    • C. 

       "This inhaler is not to be used alone to treat an acute asthma attack."

    • D. 

       "Nausea and vomiting are common adverse effects of this medication."

  • 13. 
    When administering magnesium sulfate the nurse knows to take these assessments into special consideration (select all that apply)
    • A. 

      Temperature

    • B. 

      Respirations

    • C. 

      Urinary Output

    • D. 

      Blood pressure 

    • E. 

      Pulse

  • 14. 
    The nurse completes an admission assessment on a patient with asthma. Which information given by patient is most indicative of a need for a change in therapy?
    • A. 

      The patient uses albuterol (Proventil) before any aerobic exercise.

    • B. 

       The patient says that the asthma symptoms are worse every spring.

    • C. 

      The patient's heart rate increases after using the albuterol (Proventil) inhaler.

    • D. 

      The patient's only medications are albuterol (Proventil) and salmeterol (Serevent).

  • 15. 
    The nurse reviews the medication administration record (MAR) for a patient having an acute asthma attack. Which medication should the nurse administer first?
    • A. 

      Albuterol (Ventolin) 2.5 mg per nebulizer

    • B. 

      Methylprednisolone (Solu-Medrol) 60 mg IV

    • C. 

      Salmeterol (Serevent) 50 mcg per dry-powder inhaler (DPI)

    • D. 

      Triamcinolone (Azmacort) 2 puffs per metered-dose inhaler (MDI)

  • 16. 
    A patient is scheduled to take a morning dose of Metformin. The patient is scheduled for surgery tomorrow. Which of the following nursing interventions are correct?
    • A. 

      Administer the medication as ordered. 

    • B. 

      Hold the dose and notify the doctor for further orders.

    • C. 

      Administer the medication as ordered but hold the next day's dose.

    • D. 

      Check the patient’s blood glucose prior to administering the medication.

  • 17. 
    You administered 5 units of Humalog at 0800. What is the ONSET and DURATION of this medication?
    • A. 

       Onset: 15 minutes, Duration: 3 hours

    • B. 

       Onset: 2 hours, Duration: 16 hours

    • C. 

      Onset: 30 minutes, Duration: 1 hour

    • D. 

      Onset: 2 hours, Duration: 24 hours

  • 18. 
    Which of the following insulins has no peak but a duration of 24 hours?
    • A. 

      Novolog

    • B. 

      Lantus

    • C. 

      NPH

    • D. 

      Humalin N

  • 19. 
    Which of the following insulins can be administered intravenously?
    • A. 

      NPH

    • B. 

      Humulin R

    • C. 

      Lantus

    • D. 

      Novolog

  • 20. 
    Most common complication insulin therapy:
    • A. 

      Hypotension

    • B. 

      Gallstones

    • C. 

      Lipodystrophies

    • D. 

      Hypoglycemia

    • E. 

      Retinopathy

  • 21. 
    Effects associated with insulin- induced hypoglycemia: Select all that apply
    • A. 

      Tachycardia

    • B. 

      Palpitations 

    • C. 

      Headaches

    • D. 

      Diaphoresis

    • E. 

      Polyuria

    • F. 

      Nausea

  • 22. 
    Effective in the immediate management of the comatose, hypoglycemic patient.
    • A. 

      Have the patient drink orange juice

    • B. 

      Provide IV infusion of 50% glucose solution

    • C. 

      Glucagon injection -- subcutaneous or intramuscular

    • D. 

      Both b & C

  • 23. 
    Dramatic decrease in systemic availability of a drug following oral administration is most likely due to:
    • A. 

       extreme drug instability at stomach pH

    • B. 

       hepatic "first-pass" effect

    • C. 

       drug metabolized by gut flora

    • D. 

      Tablet does not dissolve

  • 24. 
    Drug delivery method LEAST suitable for long term (days to weeks) slow release.
    • A. 

      Pellet implant under the skin (subcutaneous)

    • B. 

      Time release capsule

    • C. 

       i.m. injection of a drug-oil suspension

    • D. 

       transdermal patch

  • 25. 
    Factor(s) influencing the volume of distribution: (Select all that apply)
    • A. 

      Patient's gender

    • B. 

      Route of administration

    • C. 

      Patient's age

    • D. 

      Patient's disease state

    • E. 

      Patient's body composition